Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 28, 1999, 2:00 PM CST for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 1999, 2:00 PM CST (20:00 UTC)
- Expired
- Jan 28, 1999, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4683 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 282001 FFWSHV TXC347-290000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST THU JAN 28 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 600 PM CST * AT 200 PM CDT...THE SHREVEPORT DOPPLER WEATHER RADAR SHOWED THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF NACOGDOCHES COUNTY. THUNDERSTORMS CONTINUED TO REDEVELOP AND MOVE SLOWLY TO THE NORTHEAST NEAR 20 MILES AN HOUR THAT WILL ONLY FURTHER DUMP HEAVY RAINFALL. UP TO TWO INCHES OF ADDITIONAL RAINFALL IS POSSIBLE THROUGH 600 PM THIS EVENING THAT WILL ONLY COMPOUND FLOODING PROBLEMS. * THE NACOGDOCHES COUNTY SHEFIFF'S OFFICE REPORTED THAT SEVERAL ROADWAYS IN THE COUNTY WERE FLOODING WITH SOME IN DANGER OF BEING CLOSED. THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS. FLASH FLOODING IS LIKELY. MOTORISTS SHOULD NOT DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 9:30 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 28, 9:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CST THU JAN 28 1999 THE 14Z SURFACE ANALYSIS SHOWS THE FRONT JUST NORTHWEST OF THE AREA ...FROM JUST SOUTH OF FSM TO JUST NORTH OF ABI. THE BOUNDARY CONTINUES TO SNAIL ITS WAY SOUTHWARD...BUT SHOULD BE WELL INTO THE AREA AND REACH TEXARKANA DURING THE AFTERNOON. FOG CONTINUES ACROSS THE ENTIRE AREA THIS MORNING...AS MOISTURE IS WELL PLACE AND WILL CONTINUE TO INCREASE THROUGH THE DAY. FOG SHOULD BEGIN TO LIFT FROM THE SOUTH DECREASING OVER MOST THE AREA BY NOON...BUT EXTREME NORTHEAST TEXAS...SOUTHERN ARKANSAS AND SOUTHEAST OKLAHOMA MAY KEEP FOG INTO THE AFTERNOON. LIFT IS NOT IMPRESSIVE THIS AFTERNOON SO SEVERE THREAT IS MINIMAL...BUT NOT MUCH LIFT WILL BE NEEDED TO GET RAIN THIS AFTERNOON. FORECASTS FOR THE FOUR STATE AREA SHOULD READ 60 PERCENT OR HIGHER THIS AFTERNOON. ELEVEN
In the hours before
Special weather statement, Jan 28, 10:00 AM CST, 4 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST THU JAN 28 1999 MOIST AND SLIGHTLY UNSTABLE AIR WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP DURING TODAY AND THROUGHOUT TONIGHT. A COLD FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS DURING TONIGHT. IN ADDITION...A MID AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO SLOWLY MOVE FROM WEST TO EAST FROM NEW MEXICO INTO WEST TEXAS DURING TODAY AND TONIGHT. THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND TONIGHT. ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME THUNDERSTORMS MAY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. FLOODING MAY DEVELOP... THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO REPORT ANY FLOODING AND/OR RAINFALL REPORTS. ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS MAY BE REQUIRED FOR PORTIONS OF EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:40 PM CST | Flash Flood Warning | SHV | Panola, Shelby | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.